A Bitter Pill? | Fit Pregnancy

Ask the Experts

A Bitter Pill?

I'm six months along, and nausea is still a huge problem for me. Could my prenatal vitamin be causing me to feel so sick?

A-Bitter-Pill

A: 

Perhaps. While "morning sickness" is most common in the first trimester, it can happen anytime during pregnancy. Prenatal vitamins may intensify your symptoms; if you suspect this is the case, try taking yours before going to bed to allow you to sleep through the discomfort. Using antacids also can be helpful, as can "grazing" on several small, healthy meals throughout the day. Additional vitamin B6 seems to curb nausea for some women; talk to your doctor about taking a supplement.


By the way, if you have any other gastrointestinal symptoms at any point in your pregnancy, be sure to tell your doctor, as she may need to rule out other conditions.

Expert name: 

Connie L. Agnew, M.D., answers your questions about pregnancy.